Thunderstorm Wind, Laramie
- When
- June 14, 4:29 PM MST to 4:38 PM MST
- Where
- Laramie County, (Cys)cheyenne Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.160, -104.810
Measured at the Cheyenne Airport sensor.
A severe thunderstorm moved off the South Laramie Range eastward across the City of Cheyenne producing 60 mph wind gust as measured at the sensor at the airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm moved off the South Laramie Range eastward across the City of Cheyenne producing 60 mph wind gust as measured at the sensor at the airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 14, 2:25 PM MST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 325 PM MDT Fri Jun 14 2019 .SHORT TERM...(This evening through Saturday) Issued at 255 PM MDT Fri Jun 14 2019 Summary: Main hazard concerns remain centered on the localized heavy rain and thunderstorms this afternoon that could also produce wind gusts of 40 to 60 mph. While the overall organized severe threat is low, the localized heavy rain could cause flooding and ponding of water on roadways. In addition, the 40-60 mph winds could cause some minor damage or make transportation difficult along areas roadways for brief periods of time. Storm strength and coverage will decrease through the mid-evening hours. Weather Details: Showers and thunderstorms are underway mainly across the higher terrain but some additional activity has developed across the western High Plains of Nebraska. Expect continued development through the afternoon across the High Plains of Wyoming and Nebraska as higher then normal precipitable water values combine with moderate synoptic lift due to H5 troughing and growing boundary layer instability. With limited wind shear present, storms will be more of pulse and wet microburst type through the afternoon. While some hail will be possible - elevated winds, lightning, and localized heavy rain will the primary threats. A near similar pattern will occur Saturday as +2-3 standard deviation above normal precipitable water persist across Wyoming and Nebraska Panhandle. There looks to be a greater focus of heavy rainfall potential along the Snowy, Laramie and adjacent Wyoming High Plains Saturday with more limited coverage farther west in Carbon County. However, will need to monitor trends overnight depending on new resolution of embedded shortwave troughs pivoting across the region. Heavy rainfall, localized flooding, and wind gusts of 40 to 60 mph will again be possible. .LONG TERM...(Sunday through Thursday) Issued at 330 AM MDT Fri Jun 14 2019 Medium range models/ensembles are in good agreement with the continuation of the unsettled weather pattern into next week. Energetic west-northwest flow aloft combined with mesoscale surface boundary interactions, moisture and instability will produce scattered to numerous showers and thunderstorms Sunday through Tuesday. Severe weather is not anticipated, however isolated strong convection with locally heavy rainfall can be expected, especially during the afternoons and early evenings. There will be a downward trend in convective coverage Wednesday and Thursday as slightly drier air aloft advects into the CWA. Temperatures will average slightly below normal Sunday through Tuesday, moderating to normal Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM MDT Fri Jun 14 2019 High clouds continue to sit over southeast Wyoming and the Nebraska Panhandle with VFR conditions. Scattered showers and thunderstorms are starting to develop near KRWL and will continue into this afternoon towards KLAR and KCYS where gusty winds and MVFR conditions are possible. Showers will continue to move eastward towards the NE Panhandle terminals through 03Z tonight. && .FIRE WEATHER... Issued at 255 PM MDT Fri Jun 14 2019 Fire weather concerns remain low with above normal precipitation, non-cured fuels, and elevated minimal relative humidity values. This pattern will continue through the weekend into Tuesday of next week. A drier pattern will then take place for a brief time mid-week. && .HYDROLOGY... Issued at 255 PM MDT Fri Jun 14 2019 Hydrologic concerns will prevail for the Upper North Platte and Laramie Rivers and their tributaries with a ripe high elevation snow pack and increasing chances for rain on snow this weekend. MBRFC forecasts maintain minor flood potential near Saratoga and along portions of the Laramie Watershed. Latest model QPF indicates the potential for significant precipitation above 9000 feet in the form of rain with daytime temperatures in the 50s to low 60s and low temperatures above 37 degrees. Runoff due to saturated soils will likely cause streams and rivers to rise this weekend into early next week. A River Flood Warning remains in effect for the Upper North Platte River near Saratoga. Additional flood watches and warnings may be required with the potential for slow moving heavier convection. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...MAJ AVIATION...MB FIRE WEATHER...JSA HYDROLOGY...MAJ
Hazardous Weather Outlook National Weather Service Cheyenne WY 516 AM MDT Fri Jun 14 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 151130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 516 AM MDT Fri Jun 14 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Numerous showers and scattered afternoon and evening thunderstorms will develop. Strong thunderstorms producing heavy rainfall, gusty winds and hail will be possible east of a line from Alliance to Cheyenne. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms are expected Saturday through Tuesday. Locally heavy rainfall may lead to minor flooding. .Spotter information statement... Spotters are encouraged to report hail and strong thunderstorm winds to the National Weather Service. WYZ104-105-109>115-151130- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 516 AM MDT Fri Jun 14 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered afternoon and evening showers and thunderstorms will develop. Severe weather is not expected, however isolated strong thunderstorms may produce gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms are expected Saturday through Tuesday. A ripe snow pack remains above 9000 feet over the mountains, and rain on snow could cause minor flooding. Be alert for rapid increases in flow through area rivers and streams. .Spotter information statement... Spotters are encouraged to report hail and strong thunderstorm winds to the National Weather Service.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST CHEYENNE 41.15N 104.79W
06/14/2019 M59 MPH LARAMIE WY ASOS
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST CHEYENNE 41.15N 104.79W
06/14/2019 M60 MPH LARAMIE WY ASOS
0438 PM NON-TSTM WND GST S CHEYENNE 41.15N 104.79W
06/14/2019 E60 MPH LARAMIE WY TRAINED SPOTTER
SKYWARN SPOTTER ON LINCOLN.
&&
GCLAYCOMSpecial Weather Statement
National Weather Service Cheyenne WY
448 PM MDT Fri Jun 14 2019
WYZ106>108-118-119-142330-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-East Laramie County WY-
448 PM MDT Fri Jun 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN...NORTHEASTERN
LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 530 PM MDT...
At 448 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chugcreek to 8 miles northeast of
Ranchettes. Movement was east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lingle, La Grange, Chugwater, Yoder, Hillsdale, Chugcreek, Bordeaux,
Y-O Ranch, Hawk Springs, Hawk Springs Campground, Hawk Springs
Recreation Area, Slater, Meriden Rest Area, Veteran, Gun Barrel and
Ranchettes.
This includes Interstate 25 in Wyoming between mile markers 42 and
74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4124 10462 4124 10472 4186 10501 4206 10492
4225 10428 4124 10407 4120 10463
TIME...MOT...LOC 2248Z 256DEG 24KT 4201 10481 4129 10465
MokrySpecial Weather Statement
National Weather Service Cheyenne WY
507 PM MDT Fri Jun 14 2019
WYZ118-119-142330-
Central Laramie County WY-East Laramie County WY-
507 PM MDT Fri Jun 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
530 PM MDT...
At 507 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carpenter, or 21 miles east of Cheyenne, moving east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pine Bluffs, Burns, Hillsdale and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 376 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4102 10452 4121 10456 4124 10406 4100 10406
4100 10442
TIME...MOT...LOC 2307Z 288DEG 32KT 4108 10438
MokrySpecial Weather Statement National Weather Service Cheyenne WY 522 PM MDT Fri Jun 14 2019 NEZ002-142345- Dawes NE- 522 PM MDT Fri Jun 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 545 PM MDT... At 522 PM MDT, Doppler radar was tracking a strong thunderstorm near Whitney Lake, or 15 miles southwest of Chadron, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crawford, Whitney Lake and Whitney. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Whitney Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4268 10343 4284 10333 4275 10301 4256 10318 TIME...MOT...LOC 2322Z 295DEG 20KT 4272 10327 Mokry
Special Weather Statement
National Weather Service Cheyenne WY
525 PM MDT Fri Jun 14 2019
NEZ019-020-054-WYZ108-118-119-150015-
Kimball NE-Scotts Bluff NE-Banner NE-Goshen County WY-
Central Laramie County WY-East Laramie County WY-
525 PM MDT Fri Jun 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF...
WESTERN KIMBALL...WESTERN BANNER...SOUTHERN GOSHEN AND EASTERN
LARAMIE COUNTIES UNTIL 615 PM MDT...
At 525 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Hawk Springs to near Gun
Barrel to 6 miles northeast of Grover. Movement was east at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pine Bluffs, La Grange, Albin, Yoder, Oliver Campground, Panorama
Point, Hawk Springs, Hawk Springs Campground, Oliver Reservoir, Hawk
Springs Recreation Area, Meriden Rest Area, Gun Barrel and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 390 and 402.
Interstate 80 in Nebraska between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4142 10438 4188 10457 4194 10450 4190 10403
4130 10378 4100 10369 4100 10425
TIME...MOT...LOC 2325Z 284DEG 32KT 4182 10450 4136 10430 4095 10417
MokryThe Cheyenne radar (KCYS), 1 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured at the Cheyenne Airport sensor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820096.